Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 5, 1998, 1:34 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1998, 1:34 PM CDT (18:34 UTC)
- Expired
- Jul 5, 1998, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Jeff Davis County, TX, Reeves County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 051835 FFWMAF TXC243-389-060030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 134 PM CDT SUN JUL 5 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JEFF DAVIS COUNTY IN WESTERN TEXAS SOUTHWESTERN REEVES COUNTY IN WESTERN TEXAS * UNTIL 730 PM CDT * AT 130 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED OVER THE DAVIS MOUNTAINS...WITH LITTLE OR NO MOVEMENT INDICATED. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS THE DAVIS MOUNTAINS AND ALONG HIGHWAY 3078 WEST OF TOYAHVALE THROUGH 735 PM CDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! HUBER/NADEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:22 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 5, 10:22 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 1022 AM CDT SUN JUL 5 1998 ATMOSPHERE OVER PB REMAINS UNSTABLE WITH KMAF SOUNDING THIS MORNING SHOWING A LI VALUE OF -3. OUTFLOW BOUNDARY FROM CONVECTION IN THE BIG COUNTRY AREA PRODUCED ISOLATED THUNDERSTORMS ACROSS SOUTHEASTERN NEW MEXICO LAST EVENING. EXPECT THE SAME THIS EVENING. ALSO...THE MOUNTAINS TO THE SOUTHWEST HAD SOME THUNDERSTORMS LAST EVENING... EXPECT THE SAME THERE AS WELL THIS EVENING. LOOKING AT THE CURRENT PACKAGE...ALL LOOKS ON TRACK. HUBER/NADEN
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.